Ask a doctor

If I Have Filler in the Tip of my Nose, is It Okay to Have a Steroid Injection in the Tip?

I currently have juviderm in the tip of my nose. I have scar tissue in the tip after a revision rhinoplasty and was wondering if it would be ok to get a steroid injection, in the tip- while there is filler in there. Will the filler interfere with the steroid injection or block the scarring somehow? Should I wait until the filler dissolves?

Doctor Answers (3)

Steroids Have no Impact on Fillers and Vice Versa

+1

 

The steroid injection will have no impact on the filler and vice versa the filler will have no impact on the steroid injection. There are substances such as hyaluronidase that can lessen the impact of the filler; steroids will not do so. 
 


New York Dermatologic Surgeon
3.5 out of 5 stars 4 reviews

Wound modulation with steroid after rhinoplasty

+1

It's a bit odd to be injecting something to add volume while also add something to reduce volume.  That aside, the Juvederm which is already present will not affect the action of the steroid that is subequently injected.  However, it may be more difficult to assess what is scar tissue and edema vs. fullness from the filler itself.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Juvederm filler in the tip of nose, steroid injection OK?

+1

Your questions raises the question, are you unhappy with the appearance of the juvederm in the tip of the nose?  What is the reason you want steroid injection in the tip of the nose?  If you are unhappy with the appearance of juvederm in the tip of the nose, then to dissolve it, you would want to be looking at injection of hyaluronidase, an enzyme which dissolves the product.  If the scar is becoming thickened and that is the reason for the steroid injection, then the steroid injection could soften the scar and the presence of the filler should not affect the action of the steroid.  Should you wait until the filler dissolves - possibly yes if the problem is that the filler over filled the area, then you may want to dissolve it with hyaluronidase rather than inject with steroid.  It is not clear to me what the purpose of the steroid injection is. 

(This answer is posted for patients’ general education only and not intended nor implied to be a substitute for medical advice.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.